MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL ORBIT GALAXY G2 MICROCOIL DELIVERY SYSTEM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL ORBIT GALAXY G2 MICROCOIL DELIVERY SYSTEM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 641CF0201
Medical Device Problem Codes Stretched (1601); Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/14/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
It was reported by a healthcare professional that during an elective coiling procedure to treat a secular moderately wide neck acom aneurysm a g2 complex fill coil 2x1.5 (b)(4) got stretched while repositioning.The coil was removed along with the echelon 10 microcatheter and slight resistance was felt.No resistance was encountered between the guidewire and the microcatheter when accessing the target site.Nor was there any resistance when advancing the coil through the microcatheter.Other coils had successfully been passed through the same microcatheter without issue.The g2 complex fill coil 2x1.5 (complaint product) was the last coil attempted to fill the neck.A one to one relationship between the coil and delivery tube was not verified with fluoro prior to repositioning.Additional intervention was not required as the case was abandoned.There were no patient complications or procedural delay as a result of this event.Reportedly, the aneurysm was 4mm in height, 3.5mm in width, and the neck was 2.5mm with normal vessel characteristics.Neck remodeling was not utilized during this procedure.An adequate continuous flush was maintained through the microcatheter at all times.There were no kinks noted in the microcatheter.
 
Additional Manufacturer Narrative
This is final mdr report being submitted for this complaint with associated mfr# 2954740-2017-00004.It was reported by a healthcare professional that during an elective coiling procedure to treat a secular moderately wide neck anterior communicating aneurysm a g2 complex fill coil 2x1.5 (641cf0201/c13335) got stretched while repositioning.The coil was removed along with the echelon 10 microcatheter and slight resistance was felt.No resistance was encountered between the guidewire and the microcatheter when accessing the target site.Nor was there any resistance when advancing the coil through the microcatheter.Other coils had successfully been passed through the same microcatheter without issue.The g2 complex fill coil 2x1.5 (complaint product) was the last coil attempted to fill the neck.A one to one relationship between the coil and delivery tube was not verified with fluoro prior to repositioning.Additional intervention was not required as the case was abandoned.There were no patient complications or procedural delay as a result of this event.Reportedly, the aneurysm was 4mm in height, 3.5mm in width, and the neck was 2.5mm with normal vessel characteristics.Neck remodeling was not utilized during this procedure.An adequate continuous flush was maintained through the microcatheter at all times.There were no kinks noted in the microcatheter.The g2 complex fil coil was returned for analysis.The echelon 10 microcatheter and the rotating hemostatic valve (rhv) were not returned.Concerning cleanliness only, the microcoil system was returned in almost pristine condition.The system was either not used or was cleaned before being returned which may have produced further damage.It is also unknown if the device was improperly handled for return packaging or was further manipulated and/or inspected post-procedurally.In addition, any trace or other evidence that may have been complaint related may have been altered or removed prior to being returned due to post-procedural handling, cleaning, and packaging.The complaint of resistance to the coil during removal cannot be confirmed.Due to severe coil stretching, where the resistance occurred inside the patient, and without the return of the microcatheter used in the procedure, the root cause of the coils resistance during removal cannot be determined; however, the evidence as received highly suggests that during repositioning the coil may have been temporarily anchored on the coils already dwelling inside the target site, on itself, or on the distal tip of the microcatheter if placed at an acute angle.In addition without the echelon 10 microcatheter and the rhv used in the procedure, it cannot be determined if these components contributed to the complaint event.The complaint of the coil stretching is confirmed, however it cannot be confirmed if it occurred during repositioning as stated in the complaint.While the root cause of the coil stretching cannot be determined, the evidence as received highly suggests that during repositioning, the coil may have been temporarily anchored on the coils already dwelling inside the target site, on itself, or on the distal tip of the microcatheter if place at an acute angle.When the anchored coil was retracted it may have stretched.In addition without the echelon 10 microcatheter and the rhv used in the procedure, it cannot be determined if these components contributed to the complaint event.There were no other damages found on the unit.No manufacturing defects were found.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Therefore, no corrective actions will be taken at this time.

Brand Name
ORBIT GALAXY G2 MICROCOIL DELIVERY SYSTEM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6230682
Report Number2954740-2017-00004
Device Sequence Number13642163
Product Code KRD
UDI-Device Identifier10878528009426
UDI-Public(01)10878528009426(17)171019(10)C13335
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K120686
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 12/15/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/19/2017
Device Catalogue Number641CF0201
Device Lot NumberC13335
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/15/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/06/2017
Supplement Report FDA Received Date02/16/2017
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECHELON 10 MICROCATHETER